Doctor insights on:
If you have had only one atrial fibrilation episode and are on coumadin, (warfarin) when can you stop this medication?
Depends: That is a tough question and a matter of opinion. Whether you need Coumadin (warfarin) in the first place depends on the chad score (how many risk factors you have). If the afib was related to a temporary situation, such as surgery, it is more likely that the Coumadin (warfarin) can be stopped. Exactly when, is partly a matter of opinion. The longer you go without recurrence, the more likely it is safe to stop. ...Read more
No: Simethicone should have no effect on coumadin (warfarin). ...Read more
Very athletic 66 yo male on atenolol and coumadin (warfarin). Developed painful raynauds in left index even in mild temps. Is medication the cause?
Does Coumadin (warfarin) make you extremely fatigued? Is there a medication that is a blood thinner but you don't need an INR check?
Rivaroxaban.: Coumadin (warfarin) does not make you extremely fatigued unless you're anemic from occult bleeding because of a supratherapeutic (i.e., really high) inr. Make sure you stay on top of your inr and, if you're feeling really fatigued, to have your hemoglobin/hematocrit (which is your blood count) checked. Rivaroxaban is a blood thinner that doesn't require monitoring. Discuss with your pcp. ...Read more
Hello - We need a recommendation please. Reoccurrence of CDiff, diarrhea now resolved. However, continue to have loose bowel. Imodium is not working and due to taking Coumadin cannot take pepto bismol. What would you recommend, medication wise, t
I've been on Coumadin (warfarin) (warafin) for 5 weeks. I will continue it for another 5 months. Anyone know if I can be on diet while taking this drug?
Yes.: Truly you can have any diet when you're on coumadin, (warfarin) but the most important thing to remember is to be consistent with it. That way your physician can make adjustments to your Coumadin (warfarin) dose accordingly, and get your inr to the desired level no matter the kind of diet you have. ...Read more
Fit 65 yo male on Coumadin (warfarin) & atenolol. Developed waking ED even with self stim. Nightly I have multiple erections why? Would ED drugs help?
Psychogenic, Usually: Couple of possibilities. The most likely is stress or other psychogenic cause - the nighttime erections eliminate obstructive anatomic problems. The other is suppression by atenolol; night erections occur as the drug wears off. Either way, it's likely that a pde5 drug like viagra (sildenafil) or (much better in my opinion) Cialis will help. Even in psychogenic cases of ed, marked improvement in studies. ...Read more
Yes.: There are some patients for whom Coumadin (warfarin) does not adequately anticoagulate (thin the blood), and thus these patients may require alternative medications. Discuss with a hematologist to gain a better understanding as to what options exist. Sometimes this is an indication for placement of a filter device to catch a DVT from becoming a fatal pulmonary embolism (pe). ...Read more
I'm on Coumadin (warfarin) and have extremes fatigue. Is the new drug xarelto effective? Is it more dangerous the coumadin (warfarin). I have to be on it for pes
Coumadin (warfarin): Probably not related to your fatigue. Xarelto is not particularly dangerous. It does not require blood tests for monitoring. ...Read more
What vitamin can I take while on Coumadin (warfarin) my body trembles alot. Is this because of constant blood being drawn from me. I don't smoke drink or do drugs?
My mom is on Coumadin (warfarin) and wants to start the hCG diet. Is there a drug reaction between the two? Not asking about the diet but the interactions only.
Possible!: Hcg has been associated with dvt. This would not be recommended. ...Read more
Hi, I'm taking Coumadin (warfarin) for my dvt. I don't want 2 take norcotic drug is there an option, it's now 7wks n my right leg still swollen, pain is now less?
Using compression?: It is essential that compression stockings be worn after a dvt. They help the swelling and pain. More important, they cut your risk of developing post thrombotic syndrome--a complication you don't want to have. You need to use knee high compression stockings, 30-40 mm hg, daily for at least two years after your dvt. ...Read more
Varies: I love dr. Klein's answer: "the dose that works." he is absolutely right. Certain south-east Asian populations have the genetics he mentioned that makes them require higher doses of Coumadin (warfarin) than others the same weight. Generally, smaller people need less than larger, too, but not always. Diet has a lot to do with dosage need. ...Read more
Coumadin (warfarin) dose:
The usual dose of Coumadin (warfarin) is that which maintains your INR reading within therapeutic range which is INR 2.0 to INR 2.5.
The dose to achieve this is commonly 2.5 mg to 5 mg and is dependent on many variables, therefore the INR test is standard and necessary. ...Read more
Why on Coumadin (warfarin)?: Coumadin (warfarin) itself has no direct effect on sexual performance but most of the medical reasons for Coumadin (warfarin) therapy are risk factors for ed. So the disease may be catching up to you. ...Read more
Semantics: All drugs have a generic name, which is assigned to the molecule that has the pharmacological effect in the body, and a brand name that is proprietary to a specific drug manufacturer. Warfarin is the generic name for the anti-coagulant that inhibits vitamin-k dependent clotting factors; "coumadin" is simply the brand name of the formulation made by a specific manufacturer. ...Read more
Kratom?: There is no listing for karatom. I assume you mean kratom? The answer is: no one knows. It's never been systematically studied. I read about this herb: http://www. Erowid. Org/plants/kratom/kratom_effects. Shtml - like so many herbs, it claims highly variable and opposite effects. My personal feeling is that it is foolish to use such drugs - you have no idea what you're actually getting. ...Read more
Coumadin (warfarin): Yes.Get a more detailed answer ›
Greens and such!: If you are on coumadin/warfarin, you should avoid foods high in vitamin k. If you eat set amounts of these foods on a daily basis, you shold inform the person managing your coumadin. Adjustments in your dosing will be made. You should either avoid them or maintain a steady state of the foods you eat. This is a very serious drug with complications and you must compy with care very closely. ...Read more